Coping with long term side effects | Cancer Research UK
Cancer Research UK on Google+ Cancer Research UK on Facebook Cancer Research UK on Twitter

Coping with long term side effects

From John

After surviving osteogenic form of bone cancer, I have developed many long term side effects including chronic pain, neuropathy, and other neurological symptoms.

I was treated with cistplatin, adreomycin, methatrexate, ifosfamide, and others. I had an allograft reconstruction of the left femur and remained on crutches for four and a half years.

The long term side effects are now beginning to affect quality of life. Pain and neurological symptoms are now increasing each year. (I am currently 15 years out from 25 high dose treatments) Pain has been so severe that doctors have ordered MRIs only to find nothing. The neuropathy has caused numbness and tingling in the hands and feet, involuntary feelings like being shocked or hot and cold, trouble sleeping, anxiety, and other symptoms.

I hope this helps others who are having the same problems. Glad to be here, very glad, but the pain and other side effects are increasingly a part of every day life.

I was treated from May of 1990 to August of 1991 with high dose chemo.

Rate this page:
Submit rating


Rated 5 out of 5 based on 5 votes
Rate this page
Rate this page for no comments box
Please enter feedback to continue submitting
Send feedback
Question about cancer? Contact our information nurse team

No Error

Updated: 28 September 2009